Alert archive / Minnesota / River Flood Warnings in 2013
River Flood Warning 37, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 22, 2013, 1:51 PM CDT for Jackson County, Minnesota. It took effect at Jun 23, 2013, 9:24 AM CDT. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2013, 1:51 PM CDT (18:51 UTC)
- In effect from
- Jun 23, 2013, 9:24 AM CDT
- Expired
- Jun 28, 2013, 1:00 PM CDT
- In force
- 5 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jackson County, MN
The radar
The Sioux Falls radar (KFSD), 120 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point West Fork Des Moines River at Jackson (JCKM5). The gauge peaked at 10.45 ft at Jun 22, 2013, 7:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 12.5 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05476000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
880
WGUS43 KFSD 221851
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
151 PM CDT SAT JUN 22 2013
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...
DES MOINES RIVER AT JACKSON
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
RAINFALL FRIDAY NIGHT AND EARLY SATURDAY MORNING HAS CAUSED SIGNIFICANT
RISES ON AREA STREAMS AND RIVERS. THE DES MOINES RIVER AT JACKSON WILL
CONTINUE RISING OVER THE NEXT COUPLE OF DAYS AS ADDITIONAL RAINFALL IS
EXPECTED TO IMPACT MUCH OF THE REGION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
MNC063-232251-
/O.NEW.KFSD.FL.W.0037.130623T1424Z-130628T1800Z/
/JCKM5.1.ER.130623T1424Z.130624T0600Z.130627T1800Z.NO/
151 PM CDT SAT JUN 22 2013
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE DES MOINES RIVER AT JACKSON.
* FROM SUNDAY MORNING TO FRIDAY AFTERNOON.
* AT 01PM SATURDAY THE STAGE WAS 9.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 9 AM SUNDAY AND CREST NEAR
12.5 FEET BY MONDAY JUNE 24. THE RIVER WILL FALL BELOW FLOOD STAGE
BY THURSDAY JUNE 27.
* AT STAGES NEAR 12.0 FEET...LOWLAND FLOODING IN RURAL AREAS BEGINS
ON NON-LEVEED PORTIONS OF THE RIVER.
&&
LAT...LON 4375 9512 4375 9499 4362 9595 4350 9485
4350 9496 4365 9507
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST
STAGE STAGE TIME STAGE TIME
WEST FORK DES MOINES RIVER
JCKM5 12.0 9.64 SAT 1 PM 12.5 MON 1 AM1 follow-up statement
501
WGUS83 KFSD 231534
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1034 AM CDT SUN JUN 23 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IOWA...
MINNESOTA...
LITTLE SIOUX RIVER AT SPENCER
DES MOINES RIVER AT JACKSON
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IOWA...
SOUTH DAKOTA...
BIG SIOUX RIVER AT HAWARDEN
BIG SIOUX RIVER AT AKRON
ROCK RIVER AT ROCK RAPIDS
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MINNESOTA...SOUTH DAKOTA...
PIPESTONE CREEK AT PIPESTONE
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
IAC167-SDC083-127-241934-
/O.EXT.KFSD.FL.W.0033.130625T1648Z-130629T1000Z/
/HAWI4.1.ER.130625T1648Z.130626T1200Z.130628T1000Z.NO/
1034 AM CDT SUN JUN 23 2013
...FLOOD WARNING EXTENDED UNTIL 5 AM SATURDAY...
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT HAWARDEN.
* FROM TUESDAY MORNING TO LATE FRIDAY NIGHT.
* AT 07AM SUNDAY THE STAGE WAS 9.4 (ESTIMATED) FEET.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 12 PM TUESDAY AND CREST NEAR
15.8 FEET BY WEDNESDAY JUNE 26. THE RIVER WILL FALL BELOW FLOOD
STAGE BY FRIDAY JUNE 28.
* AT STAGES NEAR 15.0 FEET...AGRICULTURAL FLOODING BEGINS ON THE
SOUTH DAKOTA SIDE OF THE RIVER.
&&
LAT...LON 4331 9663 4331 9651 4314 9641 4296 9645
4296 9657 4312 9654
$$
IAC149-SDC127-241934-
/O.EXT.KFSD.FL.W.0034.130626T0900Z-000000T0000Z/
/AKRI4.1.ER.130626T0900Z.130627T0000Z.000000T0000Z.NO/
1034 AM CDT SUN JUN 23 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG SIOUX RIVER AT AKRON.
* FROM LATE TUESDAY NIGHT UNTIL FURTHER NOTICE.
* AT 10AM SUNDAY THE STAGE WAS 9.8 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 4 AM WEDNESDAY AND CREST NEAR
16.7 FEET BY WEDNESDAY JUNE 26.
* AT STAGES NEAR 17.0 FEET...ABOUT 6500 ACRES OF FARM LAND ARE
FLOODED.
&&
LAT...LON 4296 9657 4296 9645 4286 9652 4273 9660
4271 9666 4277 9667
$$
MNC117-SDC101-241934-
/O.CON.KFSD.FL.W.0038.000000T0000Z-000000T0000Z/
/PIPM5.1.ER.130623T0842Z.130623T1330Z.000000T0000Z.NO/
1034 AM CDT SUN JUN 23 2013
THE FLOOD WARNING CONTINUES FOR
THE PIPESTONE CREEK AT PIPESTONE.
* UNTIL FURTHER NOTICE.
* AT 09AM SUNDAY THE STAGE WAS 16.7 FEET.
* FLOOD STAGE IS 16.0 FEET.
* RECENT ACTIVITY...THE RIVER ROSE ABOVE FLOOD STAGE ON SUNDAY JUNE
23.
* AT STAGES NEAR 16.0 FEET...THE LOWER LEFT BANK OVERFLOWS.
&&
LAT...LON 4404 9632 4401 9625 4398 9624 4396 9631
4397 9640 4402 9641
$$
IAC119-241934-
/O.EXT.KFSD.FL.W.0035.000000T0000Z-130626T0508Z/
/RAPI4.1.ER.130623T2248Z.130624T1200Z.130625T0508Z.NO/
1034 AM CDT SUN JUN 23 2013
THE FLOOD WARNING CONTINUES FOR
THE ROCK RIVER AT ROCK RAPIDS.
* UNTIL LATE TUESDAY NIGHT.
* AT 09AM SUNDAY THE STAGE WAS 12.3 FEET.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY 6 PM SUNDAY AND CREST NEAR
14.0 FEET BY MONDAY JUNE 24. THE RIVER WILL FALL BELOW FLOOD STAGE
BY TUESDAY JUNE 25.
* AT STAGES NEAR 13.0 FEET...THE LOWER BANKS ON THE LEFT SIDE OF THE
RIVER WILL BEGIN FLOODING.
&&
LAT...LON 4350 9625 4350 9614 4338 9611 4331 9618
4334 9625 4341 9619
$$
IAC041-231604-
/O.CAN.KFSD.FL.W.0036.000000T0000Z-130625T1800Z/
/SPWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1034 AM CDT SUN JUN 23 2013
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE SIOUX RIVER AT SPENCER.
* AT 01PM FRIDAY THE STAGE WAS 6.8 FEET.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE NEAR 9.7 FEET
SUNDAY EVENING.
* AT STAGES NEAR 9.5 FEET...THE LOWER LEFT BANK OVERFLOWS AND VERY
MINOR FLOODING OF LOW LANDS BEGINS.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
MNC063-231604-
/O.CAN.KFSD.FL.W.0037.000000T0000Z-130628T1800Z/
/JCKM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1034 AM CDT SUN JUN 23 2013
THE FLOOD WARNING IS CANCELLED FOR
THE DES MOINES RIVER AT JACKSON.
* AT 09AM SUNDAY THE STAGE WAS 9.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 10.9 FEET EARLY
MONDAY.
&&
LAT...LON 4375 9512 4375 9499 4362 9595 4350 9485
4350 9496 4365 9507
$$
&&
LOCATION FLOOD LATEST OBSERVED MAXIMUM FORECAST RECENT OBSERVED
STAGE STAGE TIME STAGE TIME CREST TIME
BIG SIOUX RIVER
HAWI4 15.0 E9.40 SUN 7 AM 15.8 WED 7 AM
AKRI4 16.0 9.82 SUN 10 AM 16.7 WED 7 PM
PIPESTONE CREEK
PIPM5 16.0 16.67 SUN 9 AM 16.9 SUN JUN 23
ROCK RIVER
RAPI4 13.0 12.27 SUN 9 AM 14.0 MON 7 AM
LITTLE SIOUX RIVER
SPWI4 10.0 6.80 FRI 1 PM 9.7 SUN 7 PM
WEST FORK DES MOINES RIVER
JCKM5 12.0 9.82 SUN 9 AM 10.9 MON 7 AM 10.5 SAT JUN 22What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 22, 12:47 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 22, 12:47 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1247 PM CDT SAT JUN 22 2013
.UPDATE...
ISSUED AT 1151 AM CDT SAT JUN 22 2013
FORECASTING CONVECTION CHANCES PRETTY CHALLENGING THIS AFTERNOON
WITH OVERNIGHT AND MORNING CONVECTION AND ASSOCIATED CLOUD COVER
STABILIZING THE ATMOSPHERE ACROSS MUCH OF OUR AREA. SOME ISOLATED
ELEVATED CONVECTION CONTINUES THROUGH OUR NEBRASKA COUNTIES INTO
THE SIOUX CITY AREA IN AN AREA OF LOW LEVEL CONVERGENCE...AND WITH
ASSORTED LEFT OVER OUTFLOW BOUNDARIES THROUGH THE REGION...IS HARD
TO DEFINE THE MAIN SURFACE BOUNDARY WHERE CONVECTION IS EXPECTED
TO DEVELOP BY LATE AFTERNOON. MODELS CONTINUE TO BE OF LITTLE HELP
WITH VARYING SOLUTIONS WITH REGARD TO CONVECTIVE TIMING AND
DEVELOPMENT...THOUGH THINK OUR OVERALL EARLIER IDEA OF CONVECTIVE
DEVELOPMENT IN THE VICINITY OF THE BOUNDARY LATE THIS AFTERNOON STILL
SEEMS REASONABLE...THOUGH POSSIBLY DELAYED A BIT FROM PREVIOUS
THINKING. BANKING ON CLOUDS BREAKING UP THROUGH THE
AFTERNOON...CONVECTIVE PARAMETERS STILL SUGGEST SEVERE STORMS
LIKELY WITH GOLF BALL SIZE HAIL...WINDS TO 70 MPH...AND EVEN
AN ISOLATED TORNADO IN THE VICINITY OF THE BOUNDARY BY LATE
AFTERNOON.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 400 AM CDT SAT JUN 22 2013
OVERNIGHT MCS CONTINUES TO WEAKEN AS IT BECOMES MORE ELEVATED.
SHOULD SEE A BREAK IN THE ACTIVITY LATER THIS MORNING WITH SHORT
WAVE LIFTING TO THE NORTHEAST OF THE AREA. MAIN FORECAST CHALLENGE
IS LOCATION OF LOW LEVEL/SURFACE BOUNDARY FOR THE EXPECTED
REDEVELOPMENT THIS AFTERNOON. WITH ALL THE CONVECTION AND
CONVECTIVE OUTFLOW...SURFACE WINDS DO NOT SHOW THE BOUNDARY WELL.
MODELS HAVE BEEN SHOWING BOUNDARY LIFTING NORTH ACROSS SE SODAK
FROM ABOUT BROOKINGS THROUGH CHARLES MIX COUNTY BY 21Z SATURDAY.
THE AMOUNT OF PROGRESS NORTHWARD WILL DEPEND ON THE AMOUNT OF
SURFACE HEATING AS THE CONVECTIVE DEBRIS EXITS THE REGION. A
COUPLE OF THE HI-RES MODELS AND NOW THE 06Z NAM ARE KEEPING THE
BOUNDARY FARTHER SOUTH ACROSS NEBRASKA BORDER AND NORTHWEST
IOWA...BUT THAT MAY BE A RESULT OF THE CONVECTIVE OUTPUT. WILL
COMPROMISE WITH EXPECTED BOUNDARY SET UP JUST NORTH OF FSD AND
FROM NEAR MARSHALL TO CHARLES MIX COUNTY. AS ANOTHER SHORT WAVE
EJECTS NORTHEAST FROM LONGER WAVE TROUGH ACROSS THE
PACNW...CONVECTIVE INITIATION IS EXPECTED ALONG AND NORTH OF THE
BOUNDARY. THERE IS CERTAINLY HIGH INSTABILITY EXPECTED WITH
MLCAPES ALONG AND JUST SOUTH OF THE BOUNDARY OF 2500-3500 J/KG.
PERSISTENT AND STRENGTHENING LLJ ALSO WILL CONTINUE STRONG LOW
LEVEL MOISTURE ADVECTION FLUX AIDING TO THE DESTABILIZATION
THROUGH THE DAY. ORGANIZED STRONG TO SEVERE CONVECTION LOOKS
LIKELY AS DEEP LAYER SHEAR IS 35-50KT WITH LARGE HAIL TO AROUND
GOLF BALL SIZE AND DAMAGING WINDS TO 70 MPH THE MAIN THREATS. GOOD
LOW LEVEL MOISTURE...0-3KM CAPES OVER 100 J/KG...AND HIGH HELICITY
ALONG THE BOUNDARY WILL MAKE TORNADOES A POSSIBILITY MAINLY DURING
THE AFTERNOON. CONVECTION THAT INITIATES OVER THE HIGH PLAINS IS
THEN EXPECTED TO PUSH INTO THE REGION FOR THE LATE EVENING AND
INTO THE OVERNIGHT HOURS. THIS WILL CONTINUE THE THREAT OF LARGE
HAIL...AND MORE LIKELY DAMAGING WINDS AS AN ORGANIZED MCS IS
EXPECTED TO DEVELOP AND PUSH ENE ACROSS THE FSD CWA. WITH PWATS
CONTINUING AT 1.5 TO 2.0 INCHES...WILL ISSUE ANOTHER FLASH FLOOD
WATCH FOR THIS AFTERNOON THROUGH TONIGHT. ON SUNDAY...THE SHORT
WAVE LIFTS ACROSS NORTH DAKOTA...WHICH SHOULD PUSH THE LOW LEVEL
BOUNDARY FARTHER SOUTHEAST. THE MAIN THREAT FOR SEVERE STORMS WILL
ALSO THEN SHIFT SOUTHEAST ACROSS MAINLY THE NORTHWEST IOWA
COUNTIES IN THE FSD FORECAST AREA. AGAIN...EXPECTING AFTERNOON
SEVERE DEVELOPMENT ALONG AND NORTH OF THE BOUNDARY.
SUNDAY NIGHT INTO MONDAY...SUBSIDENCE AND A BREAK IN THE ACTIVITY IS
EXPECTED. MODELS ARE THEN SHOWING A SHORT WAVE IN WEAK RIDGING ALOFT
THAT COULD INITIATE CONVECTION MONDAY AFTERNOON/EVENING ACROSS THE
HIGH PLAINS WHICH THEN MOVES ACROSS THE TRI-STATE AREA.
CONFIDENCE IS NOT HIGH AS MODEL PLACEMENT IS NOT CONSISTENT.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 400 AM CDT SAT JUN 22 2013
RELATIVELY QUIET WEATHER EXPECTED IN THE EXTENDED AS A BROAD UPPER
LEVEL RIDGE ESTABLISHES ITSELF OVER THE INTERMOUNTAIN WEST AND HIGH
PLAINS. MODELS BRING A TROUGH ALONG THE CANADIAN BORDER MID
WEEK...BREAKING DOWN THE RIDGE SLIGHTLY...BEFORE DIGGING FURTHER
SOUTH OVER THE GREAT LAKES LATE WEEK. AS A RESULT...FLOW TURNS MORE
NORTHWESTERLY WEDNESDAY NIGHT AND BEYOND AND OPENS THE POTENTIAL FOR
SOME THUNDERSTORM ACTIVITY IN OUR FAR NORTHEASTERN COUNTIES. WITH
PRETTY MEAGER MOISTURE AND DYNAMICS...LEFT OUT MENTION OF
PRECIPITATION FOR NOW. TEMPERATURES WILL BE QUITE WARM MID
WEEK...WITH HIGHS IN THE 90S WEST AND SOUTH ON TUESDAY AND
WEDNESDAY...BUT WILL LIKELY COOL BACK INTO THE 80S LATE WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1235 PM CDT SAT JUN 22 2013
OTHER THAN A PERIOD OF SHOWERS AND AN ISOLATED THUNDERSTORM EARLY
THIS AFTERNOON...EXPECT MORE WIDESPREAD CONVECTION TO DEVELOP
GENERALLY WEST OF INTERSTATE 29 LATE THIS AFTERNOON AND
EVENING...THOUGH CONFIDENCE ON TIMING AND EVOLUTION IS LOW WITH
VARIOUS MODEL SOLUTIONS. SOME OF THESE STORMS COUND BE SEVERE.
THESE STORMS WILL TRACK TO THE EAST THROUGH THE EVENING HOURS WITH
BRIEF REDUCED CONDITIONS AT TAF SITES IN HEAVIER STORMS.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR SDZ038>040-050-
052>071.
MN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR MNZ071-072-080-081-
089-090-097-098.
IA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR IAZ001>003-012-013-
020.
NE...NONE.
&&
UPDATE...JM
SHORT TERM...
LONG TERM...
AVIATION...JMHazardous weather outlook, Jun 22, 11:40 AM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1140 AM CDT SAT JUN 22 2013 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1140 AM CDT SAT JUN 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM SOUTH CENTRAL SOUTH DAKOTA THROUGH EAST CENTRAL SOUTH DAKOTA AND INTO SOUTHWEST MINNESOTA THIS AFTERNOON...THEN BECOME MORE WIDESPREAD BY THIS EVENING AND TONIGHT AS THEY PUSH EAST THROUGH SOUTHEAST SOUTH DAKOTA...NORTHEAST NEBRASKA...NORTHWEST IOWA AND SOUTHWEST MINNESOTA. THESE STORMS WILL HAVE THE POTENTIAL TO BE SEVERE. THE MAIN THREATS IN THE AFTERNOON WILL BE LARGE HAIL TO GOLF BALL SIZE...SPORADIC DAMAGING WIND GUSTS TO 60 MPH...AND ISOLATED TORNADOES. THE MAIN THREAT WILL TRANSITION TO MAINLY DAMAGING WIND GUSTS TO 70 MPH IN THE EVENING. FLOODING... A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE TRI-STATE AREA THIS AFTERNOON THROUGH TONIGHT. GROUNDS ARE ALREADY SATURATED FROM RECENT RAINS. ADDITIONAL HEAVY RAIN IS EXPECTED WITH THE THUNDERSTORMS AND WILL LIKELY CAUSE LOCALIZED FLASH FLOODING...ESPECIALLY WHERE THUNDERSTORMS ARE SLOW MOVING OR REDEVELOP OVER THE SAME LOCATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON AND EVENING MAINLY EAST OF THE JAMES RIVER VALLEY. THE MAIN THREATS WITH ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE SEVERE THUNDERSTORM THREAT WILL CONTINUE ACROSS THE MISSOURI RIVER VALLEY AND NORTHWEST IOWA FOR MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY BY MID TO LATE AFTERNOON AND THROUGH THIS EVENING ACROSS SOUTHEAST SOUTH DAKOTA INTO SOUTHWESTERN MINNESOTA...AND THEN INTO NORTHWESTERN IOWA BY LATER EVENING THROUGH SUNDAY MORNING. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 22, 8:57 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
857 AM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM HAIL TABOR 42.95N 97.66W
06/21/2013 E1.00 INCH BON HOMME SD TRAINED SPOTTER
&&
ADAMSLocal storm report, Jun 22, 9:36 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
936 AM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD LAKEFIELD 43.68N 95.17W
06/22/2013 JACKSON MN TRAINED SPOTTER
WATER DAMAGE AND FLOODED BASEMENT
&&
MJLocal storm report, Jun 22, 12:23 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1223 PM CDT SAT JUN 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND GST BURKE 43.18N 99.29W
06/21/2013 E60 MPH GREGORY SD PUBLIC
NUMEROUS TREE LIMBS DOWN AROUND TOWN.
&&
ADAMSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:51 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Pipestone | 39 min |
| Jun 21, 9:18 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 42 min |
| Jun 21, 9:26 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Lyon, Murray, Pipestone | 49 min |
| Jun 21, 10:10 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Murray | 50 min |
| Jun 21, 10:38 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Pipestone | 37 min |
| Jun 21, 11:23 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood | 37 min |
| Jun 21, 11:59 PM CDT | Flash Flood Warning | FSD | Jackson | 6 hr |
| Jun 22, 12:03 AM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson | 42 min |
| Jun 22, 12:40 AM CDT | Severe Thunderstorm Warning | FSD | Jackson, Nobles | 65 min |
| Jun 22, 12:52 AM CDT | Flash Flood Warning | FSD | Cottonwood, Jackson, Murray, Nobles | 5 hr |
| Jun 22, 4:18 AM CDT | Flash Flood Watch | FSD | Cottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 2 more | 27 hr |
Nearby
River Flood Warnings in Minnesota, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.